Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GreeceBound

Accutane and birth control issues

Recommended Posts

Hi all,

Just have a question about the whole birth control thing while on Accutane...

I currently take the birth control pill Estrostep, and have been on it for maybe 4 years or so and faithfully take it every morning. I have been on Accutane for a little over a month, not too concerned about sex because my boyfriend is overseas right now so I am not having sex. He is coming back in about 2 months... and I am pretty sure I will and he will be wanting to have sex while I will still be on the Accutane. Anyways, I know and understand about having 2 forms of birth control and how important it is to always do this. I have no issues with my pill; I just absolutely HATE condoms, especially since we have been together for over a year and we have never used one since I take the pill. He is willing to do what ever I want- if I don't want to have sex at all until after my Accutane is through, he is fine with that. He says it's up to me- my complaint is that condoms are annoying and impersonal.... My question is would I be safe from getting pregnant while on Accutane with JUST taking the pill? And/or, does Accutane make the pill less effective in any way? I read through my I-Pledge book about 100 times and it doesn't seem to say whether or not Accutane can mess with the efficiency of birth control or not.

Anyways, I have no desire to even THINK about getting pregnant while on Accutane... I have been through 2 pregnancies that both ended in abortion and I don't want to have to ever be put it that position again. I know, I know, the easy thing to do is USE A CONDOM.... but.... ?

It seems like a lot of people posting on this website are a little bit young, I am 27 and would prefer if there was anyone closer to my age to give me some useful advice.

Share this post


Link to post
Share on other sites

You could get fitted for a diaphram or cervical cap to be used in conjunction with spermicidal gel. Another option is the sponge. I know those options aren't exactly spontenous, but the risk is too great, the options are accepted by iPledge, and whatever you choose won't be forever. Best wishes to you and I bet you're excited. :)

Share this post


Link to post
Share on other sites

I know that the US is pretty gung-ho with the Ipledge thing but Canada is definitely more 'lax.. and my GP who prescibed it lets me just use BCP! :)

So I think you will be fine! :)

Share this post


Link to post
Share on other sites

I have to agree with Siava, there are other options. With what you have said with your history. I would hate for you to get pregnant. It is only temporary though, think of it that way.

good luck

Share this post


Link to post
Share on other sites

I don't know about this... I have been taking birth control for the past 4 months or so to try to calm my PMDD (mostly severe mood swings and migraines that happen during periods of hormonal ups and downs). I have been taking them straight through, no placebo pills, and hadn't gotten a period for 6 weeks. 3 days after I started taking Accutane, I got my period (for 12 days), AND had 3 migraines in a row! Coincidence??? I really don't think so. I would take all precautions necessary!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×